Aa
A
A
Close
Blank
Avatar universal
Health problem causing distension.
Hey, I'm female/22

For the past few weeks I've felt extremely bloated and constipated. I started off feeling very "gassy" and then out of nowhere I had this huge stomach distension problem and wasn't able to pass stools or even really pass gas.  I talked to my doctor and she told me to try two colace in the morning, miralax in the middle of the day, and two more colace at night. I've been taking them regularly everyday but the stomach distension is still there, and I've been feeling a bit crampy but still barely passing stools. When I do it's either barely any and they are hard, or I have a bit of diarrhea but it'll stop abruptly (before I feel like I'm finished).

My stomach is normally very flat but its like I look like a completely different person now. This is very frustrating, I feel  very insecure due to this constant distension. I don't quite know what's wrong with me yet but is this distension permanent? Will I always have it now? Or will it go away? It looks like I'm pregnant (and there's no chance I am)... ,but that's how it looks, like I'm a couple months along. I thought maybe it was just backed up stool at first but now I'm a little nervous it's something more serious.

Is distension permanent? Will my body ever go back to normal?
Cancel
2 Answers
2 Answers
Page 1 of 1
2056978 tn?1330574547
Hey. When you went to the doctor, did she try and figure out why you are having these stomach pains or did she just prescribe you those medications? Clearly she has not helped you. She should have asked for a stool sample. It sounds awful but it's important because there are gastrointestinal infections that can only be diagnosed if the stool is analyzed.
   They will give you what you need and you can do it at your home and come back (or at least they did for me).
    If they still can't find what's wrong, then at least they ruled something out.  Try and remember if anything in your diet has changed in the last month or if you've taken any new antibiotics even if you started taking them a month or 2 ago and discontinued. The gastrointestinal infection I had, called Clostridium Dificile was caused by an antibiotic that I discontinued 3 weeks before the infection.
  If this is irrelevant, sorry. Hope you find out what's wrong.
Comment
Cancel
2056978 tn?1330574547
Comment
Comment
Submit Comment
1962649 tn?1332448451
what are you eating? are you getting enough fiber in your diet? are you drinking enough water? what about exercise? do you walk every day for at least 30 minutes? you need these 3 things--fiber--water & exercise -  in correct amounts each day for your bowel to work and your colon to be normal.
Comment
Cancel
1962649 tn?1332448451
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers
Avatar m tn
Blank
fntn
MI
Avatar n tn
Blank
cnoevl21
168348 tn?1379360675
Blank
ChitChatNine
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
144586 tn?1284669764
Blank
caregiver222
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC